How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Whitehead Your Own Question
Dr. Whitehead
Dr. Whitehead, Veterinarian
Category: Cat Veterinary
Satisfied Customers: 4055
Experience:  Doctor of Veterinary Medicine, internship trained, with 5 years of experience in high quality practice treating dogs, cats, and some exotics.
13146597
Type Your Cat Veterinary Question Here...
Dr. Whitehead is online now
A new question is answered every 9 seconds

my friend applied .03m of a topical flea treatment iintended

This answer was rated:

my friend applied .03m of a topical flea treatment iintended for dogs on her 7 month old kittens the brand is freedom 45 flea treatment. They were treated earlier this afternoon, since that time 2 of them have started shaking, (trembling) She throughly washed the area of treatment and all the surrounding area of the cat as well. Although the shaking is not as bad as it was it is however still doing it. There has not been any voomiting or salivating. Is there anything more that needs to be done. We have no emergancy vet services within a 100 mile radius

Dr. Whitehead :

Hello there. My name isXXXXX and I am sorry to hear about the kittens. The best thing to do is bath them completely with a dish soap such as Dawn. This cuts the oil that is on the skin that distributes the topical flea treatment throughout the skin. So spot bathing helps but the whole kitten should be bathed very well with a dish soap such as dawn. Monitor them closely as long as the shaking does not get worse they will improve with time. But if the shaking gets worse then there is nothing you can do at home and they have to be seen at an emergency hospital even if its far away because they will require strong drugs to reverse these effects of the flea medications. But hopefully washing them quick enough with a soap that cuts grease (oil) will help slow and/or stop the reaction. If the shaking gets worse we call this "shake and bake" because their internal temperature gets dangerously high and it can cause internal organ and brain damage. That is why aggressive treatment at the hospital is necessary if they worsen.

Dr. Whitehead :

I hope that makes sense. Please let me know if you have any additional questions or concerns. I would be happy to help. Please do not forget to rate my response so I receive credit for my time. Thank you

Dr. Whitehead and 5 other Cat Veterinary Specialists are ready to help you
Hi Charil ,

I'm just following up on our conversation about your pet. How is everything going?

Dr. Whitehead